Indian Journal of Anaesthesia

CASE REPORT
Year
: 2013  |  Volume : 57  |  Issue : 3  |  Page : 282--284

Kounis syndrome resulting from anaphylaxis to diclofenac


Akhilesh Kumar Tiwari1, Gaurav Singh Tomar1, S Ganguly2, Mukul Chandra Kapoor3 
1 Department of Anaesthesia, Sushruta Trauma Centre, Civil Lines, New Delhi, India
2 Department of Anaesthesia, St. Stephen's Hospital, Lucknow, Uttar Pradesh, India
3 Department of Cardiothoracic Anaesthesia, Command Hospital (CC), Lucknow, Uttar Pradesh, India

Correspondence Address:
Akhilesh Kumar Tiwari
Opposite SAI Stadium, Post Sarojini Nagar, Kanpur Road, Lucknow 226008, Uttar Pradesh
India

«DQ»Kounis syndrome«DQ» refers to acute coronary syndromes of varying degree (myocardial ischaemia to infarction) induced by mast cell activation as a result of allergic and anaphylactic reactions. ST-segment elevated myocardial infarction is a rare complication that can occur even in patients with normal coronary arteries due to anaphylactic reactions. We present a case that developed acute myocardial infarction following a diclofenac sodium-induced anaphylaxis. The patient did not have any previous coronary artery disease, but there was a temporal relationship with development of the anaphylactic reaction due to diclofenac sodium and the cardiac event. The patient was managed conservatively and the recovery was uneventful.


How to cite this article:
Tiwari AK, Tomar GS, Ganguly S, Kapoor MC. Kounis syndrome resulting from anaphylaxis to diclofenac.Indian J Anaesth 2013;57:282-284


How to cite this URL:
Tiwari AK, Tomar GS, Ganguly S, Kapoor MC. Kounis syndrome resulting from anaphylaxis to diclofenac. Indian J Anaesth [serial online] 2013 [cited 2020 Aug 8 ];57:282-284
Available from: http://www.ijaweb.org/article.asp?issn=0019-5049;year=2013;volume=57;issue=3;spage=282;epage=284;aulast=Tiwari;type=0